MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000133
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available the manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported 2mmx1mm, oval curled looking like a piece of plastic, floating freely in anterior chamber during phacoemulsification phase of a cataract surgery.There was no report of a patient harm.This is second of the two reports.Additional information received from the company representative who indicated there was no harm to the patient.Patient had no issues.
 
Additional Manufacturer Narrative
The customer did not retain the product lot information for this consumable procedure pack; therefore, the device history records traceable to the reported procedure pack could not be reviewed.No sample has been returned for evaluation; therefore, the condition of the product could not be verified.A visual inspection could not be conducted in order to ascertain the failure mode or confirm the foreign material reported for the consumable device.The root cause of the customer's complaint could not be established as a sample had not been received and the condition of the product could not be verified.Without analysis of the sample, it is not possible to isolate the root cause.As the root cause is unknown, the relationship, if any, of the device to the reported incident cannot be determined.The root cause of this complaint is not known; therefore, specific action with regards to this complaint cannot be taken.Based on our current tracking, there are no adverse trends for this reported complaint.Quality assurance has reviewed this complaint and will continue to monitor the data for evidence of adverse trending and take further action as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16155869
Report Number1644019-2023-00061
Device Sequence Number20681650
Product Code LRO
UDI-Device Identifier00380650001337
UDI-Public00380650001337
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000133
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer04/02/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale